Patients Bipolar disorder
Olanzapine + drowsiness / weight gain?
- 36 views
- 0 support
- 3 comments
Has anyone experienced weight gain with Olanzapine? I have noticed that since I have switched to Olanzapine, my weight has increased by 15 pounds. Granted this has occurred over about 6 months, but still. Maybe it is because my metabolism has slowed, but I stayed about the same weight for years and tend to not eat much as many with our condition do. Just looking for other input.
Also, it does make me drowsy. I emailed my psychiatrist and have an appointment scheduled. She had recommend Bupropion which may help with the drowsiness.
Hi @twomes I have not noticed a weight gain, but I do notice I am always hungry it seems... but at this point I do not think I have had any weight gain and if I have had any weight gain it is minimal.
But the medicine makes me more tired/dizzy/and agitated. My doctor prescribed me wellbutrin at a small dosage to help with the lows (which I get more than highs it seems) and with the fatigue.
I have been on and off olanzapine for several years. My doc tries other meds because of my weight gain on it, but it seems to be the one that controls my depressive episodes best. I have a love/hate relationship to it! I do feel like snacking all day and I've gained 20 lbs since taking it over a long period. I'm on 7.5 mg currently. I take it at night and it doesn't affect my sleep really. Just my desire to eat and gain weight!
See the signature
Zyprexa was my worst weight gainer.
Give your opinion
Members are also commenting on...
Articles to discover...
10/12/2022 | Testimonial
11/03/2021 | Testimonial
08/18/2021 | Testimonial
01/21/2020 | Testimonial
02/08/2019 | Testimonial
06/12/2019 | Testimonial
06/02/2021 | Testimonial